Heavy Rain, Webb
- When
- August 29, 5:30 PM CST to 8:00 PM CST
- Where
- Webb County, 2.62 mi WNW of (Lrd)laredo Intl Arp to 0.88 mi SE of Laredo Afb
- Reported by
- Law Enforcement
- Coordinates
- 27.639, -99.557
Between 1 and 2 inches of rainfall fell over the city of Laredo in a short period and over already saturdated grounds. Minor, urban street flooding was reported at several intersections and streets across the city, that are typical to flood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Between 1 and 2 inches of rainfall fell over the city of Laredo in a short period and over already saturdated grounds. Minor, urban street flooding was reported at several intersections and streets across the city, that are typical to flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 29, 2:05 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 305 PM CDT FRI AUG 29 2008 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE MAIN MID/UPR LOW ACROSS WEST TX WL SLOWLY WEAKEN AND RETROGRADE THROUGH THE PD. THIS WL ALLOW DRIER AIR POISED TO THE NORTHEAST OF THE CWA TO SLOWLY ADVECT INTO THE RGN. THE KEY WORD IS SLOW. THE AIRMASS WL STILL REMAIN UNCAPPED WITH A DEEP COLUMN OF MOISTURE THROUGH SATURDAY...ESPECIALLY WEST OF CORPUS CHRISTI. WL ONLY SHAVE OFF POPS BY 10-20% FOR SATURDAY COMPARED TO TDAS POPS. AS FOR THIS EVENING...WL HOLD ONTO SCATTERED POPS MOST EVERYWHERE BASED UPON THE LATEST RADAR TRENDS AND THE GFS GUIDANCE WHICH HAS HANDLED THIS SYSTEM THE BEST. WHILE NO WIDESPREAD FLOODING IS EXPECTED... LOCALIZED FLOODING MAY STILL OCCUR AS TRAINING OF CELLS WL STILL BE LKLY. THE DRIER CONDITIONS WL BE MOST NOTICEABLE BEGINNING TMW EVE AND CONTINUING THROUGH TMW NIGHT. WITH DRIER AIR IN PLACE AND THE SFC FLOW BECOMING LIGHT OFFSHORE...TEMPS WL COOL DOWN CLOSER TO NORMAL VALUES TMW NIGHT. LOWS TNT WL REMAIN ELEVATED DUE TO THE CLOUD CVR AND COPIOUS BOUNDARY LYR MOISTURE. HIGHS ON SATURDAY WL BE MOSTLY KEPT IN CHECK DUE TO THE CLOUDS...RAIN AND WET SOILS. && .LONG TERM (SUNDAY THROUGH FRIDAY)...EXTENDED FORECASTS ARE HIGHLY DEPENDENT ON TRACKS OF TROPICAL STORMS IN THE GULF. MOST CURRENT FORECASTS PUT GUSTAV LANDFALLS SOMEWHERE UP THE COAST FROM THE COASTAL BEND...CREATING OFFSHORE WINDS AND STRONG SUBSIDENCE. THESE CONDITIONS WOULD RESULT IN DRIER AND HOTTER WEATHER THROUGH MIDWEEK. THERE IS ENOUGH MODEL UNCERTAINTY THAT THE COASTAL BEND IS STILL WITHIN THE ERROR CONE OF A LANDFALL STRIKE...HOWEVER...SO ALL INTERESTS SHOULD PAY CLOSE ATTENTION TO TPC FORECASTS THROUGHOUT THE HOLIDAY WEEKEND. FORECASTS BEYOND MIDWEEK ARE SIMILARLY DEPENDENT ON TROPICAL FEATURES THAT ARE HANDLED VERY DIFFERENTLY BY VARIOUS MODEL FORECASTS. FOR NOW WILL MAINTAIN CONTINUITY WITH PREVIOUS FORECAST RUNS...INDICATING RETURN FLOW RESUMING BY DAY 6...WITH A CHANCE OF PRECIPITATION RESUMING SHORTLY THEREAFTER. TEMPERATURES WILL BE ABOVE NORMALS FOR EARLY SEPTEMBER BARRING DIRECT TROPICAL INTERVENTION...WITH HIGHS IN TRIPLE DIGITS LIKELY ALONG THE NORTHERN RIO GRANDE PLAINS MIDWEEK. && .AVIATION...MVFR CONDITIONS WL BE POSSIBLE THIS EVENING DUE TO SCATTERED THUNDERSTORMS ACROSS PRIMARILY THE WESTERN ONE-HALF OF SOUTH TX. OTHERWISE...VFR CEILINGS WL PERSIST THIS EVENING ELSEWHERE. MVFR CONDITIONS WL THEN REDEVELOP ACROSS INLAND SOUTH TX MAINLY BETWEEN THE HOURS OF 08Z AND 15Z SATURDAY. MVFR CONDITIONS AND EVEN IFR CONDITIONS WL ONCE AGAIN BE POSSIBLE DURING THE DAY ON SATURDAY DUE TO DEVELOPING SHOWERS AND THUNDERSTORMS. OTHERWISE...VFR CEILINGS WL MAINLY PREVAIL AFTER 15Z. && .MARINE...ONSHORE FLOW WL REMAIN ON THE WK SIDE THROUGH THE PD GIVEN THE RELATIVELY FLAT PRESSURE/THERMAL GRADIENT. SEAS WL AVG 2-3 FT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 92 75 93 75 / 30 30 10 10 10 VICTORIA 74 94 73 95 73 / 20 20 10 10 10 LAREDO 78 91 77 97 77 / 50 50 30 20 10 ALICE 76 93 74 95 73 / 40 40 20 20 10 ROCKPORT 80 92 78 94 78 / 20 20 10 10 10 COTULLA 76 92 74 96 72 / 50 50 30 20 10 KINGSVILLE 76 93 74 94 74 / 30 30 10 10 10 NAVY CORPUS 79 90 78 92 77 / 30 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...SHORT TERM JV/71...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 AM CDT FRI AUG 29 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 505 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION...WITH THE GREATEST CHANCE OVER THE RIO GRANDE PLAINS REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS SOUTH TEXAS AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. ON SUNDAY...ISOLATED SHOWERS AND THUNDERSTORMS ARE FEASIBLE...MAINLY WEST OF STATE HIGHWAY 281...AS THE MAIN AXIS OF MOISTURE THAT WAS RESIDING OVER THE RIO GRANDE PULLS FURTHER INTO OLD MEXICO. TROPICAL STORM GUSTAV...LOCATED NEAR JAMAICA...IS EXPECTED TO MOVE INTO THE SOUTHEASTERN GULF OF MEXICO AS A HURRICANE SUNDAY MORNING AND MOVE INTO THE CENTRAL GULF OF MEXICO ON EARLY MONDAY MORNING. RESIDENTS OF SOUTH TEXAS SHOULD CLOSELY MONITOR THE PROGRESS AND FORECASTS OF GUSTAV FROM THE NATIONAL HURRICANE CENTER THROUGH THE WEEK. IT SHOULD BE STRESSED THAT THE FORECAST ERROR CONE AT 96 HOURS...OR ON EARLY TUESDAY MORNING...REMAINS LARGE AND STILL INCLUDES THE WESTERN GULF OF MEXICO AND TEXAS. SWELLS FROM GUSTAV COULD BEGIN REACHING THE MIDDLE TEXAS COASTAL WATERS AS EARLY AS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED 87/70
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132858.